Hello I believe I can help you with your concern
Unfortunately, rage and anger are common with Adderall as it starts to dissipate in the system and the individual will actually get a withdrawal effect, which is why the increase of irritability
Now a possible reason why he is directing the anger only to his family is because they are considered "safe." Families and close loved ones are often targets of indirect anger because they will always love the person no matter what they do.
I actually would not recommend Ritalin as this rage can be seen with individuals who use Ritalin as well. Adderall XR (extended release) can prevent this type of rage that occurs when someone is inadvertently going through the withdrawal effects, in this case irritability.
Would these symptoms be accentuated if the aderall were pulverized and sniffed? Would aderall XR prevent this kind of abuse? If the family is considered safe, what can we do to stop this behavior. How can we convince this family member that aderall is a problem? How can we stop the rage against us? Would Paxcil help?
Also Vyvanse is a medication that is more long acting and can prevent this type of rage from occurring as well
Will Vyvanse give him the same feeling as aderall? Can he switch directly from aderall to this, or is it a gradual process of replacement?
These symptoms would be intensified if sniffed because the medication will leave the system faster and intensify the withdrawal effects. Adderall XR will not prevent this type of abuse. There are specific abuse centers throughout the country that can help this family member (without involving law enforcement). Adderall is frequently being more and more abused, so these treatment centers are better equipped to handle any type of abuse.
Paxil most likely will not have any noticeable effect because the rage against you is a result of a withdrawal effect
Vyvanse has the same effect as the Adderall, but it last longer in the system, so it helps to prevent withdrawal effects if the individual has not taken a dose in a while. But if Vyvanse is abused those withdrawal effects will still occur like with the Adderall, but maybe not as severe.
And yes you can switch from Adderall to Vyvanse, but I would recommend lowering the dosage first of the Adderall for at least a week then switch to a low dose of the Vyvanse.
And then increase the dose of the Vyvanse to a therapeutic level.
How would I find a doctor to prescrible Vyvanse. Also do you think an adderall addict feels remose for their anger because this person does not seem to, all he cares about is the adderall. However one time he was very angry because he was on it.
Whats a therapeutic level
Is the dose he is taking a large dose. He is about 125 lbs.
Most physicians are able to prescribe Vyvanse, but I would go to a psychiatrist that knows more about this medication. Adderall addicts may feel remorse after they have cooled down, and yet they may not. Any addiction is controlling and effects behavior in a severe way where an individual may not feel remorse and only think about their own needs. A therapeutic level would be 40mg initially.
70mg is typically the max dosage given
It seems the longer he takes the adderall the worse his anger. It has totally ruined our family. How can I get him to want to go off it.
Well if he is abusing the adderall, then he will constantly need to take higher and higher dosages more frequently to get the same effect and his anger is caused by him not achieving his desired effect and it can be caused by the withdrawing effect.
Are these reactions of rage typical?
To get him to go off it is to get him into a rehab facility where he will abstain from the medication, but he will have to go on his own choosing.
Yes adderall is a stimulant and rage is a common effect associated with it, especially with abuse
Cann someone get off it on their own?
Yes they can, but they have to wean off the medications carefully to avoid withdrawal effects
Also I want to talk to the doctor who has not followed up once in 8 years but I am afraid he will cut him off. Because we talked to him once but he did not care. If he was totally cut off what would happen?
Withdrawal effects can be fatigue, depression, suicidal thoughts, irritability, anxiety, insomnia, poor concentration, paranoia, slow reflexes, and increased appetite
You can mention to the doctor that he is abusing his adderall, but the doctor may not be able to talk to you about him due to medical privacy laws, but can listen. If the doctor will not listen then you can try speaking to the physician's superior, if there is one.
Adderall Abuse is a serious issue and the doctor should take it seriously as well
Do you keep needing more and more of the adderall?
Do you keep needing more and more adderall?
If you abuse it yes, you will need to keep increasing the dosage to get similar effects because your body gets used to it. But if you take appropriate dosages by mouth then you will not need more and more
Would Vyvanse help even if he is abusing the adderall? What I mean is can he switch to Vyvanse?
Yes he can switch to Vyvanse, and it has been noted to have less side effects when compared to adderall.
Is there anything he caN take that would help with stopping adderall in the natural realm. Vitamins or herbs?
Do people that take adderall become violent?
No unfortunately, there are no herbs or vitamins that successfully mimic the effects of adderall to help someone who wants to wean off of it. The best approach is gradually weaning off of the adderall or switching to another similar acting stimulant like Vyvanse
They can become violent when withdrawing from adderall, but this is extremely rare. Also very rare reactions called paradoxical reactions when taking adderall can be violence, but again very rare
How difficult is weaning off adderall? What is the correct schedule for weaning off it?
He is very much filled with intense hate.
It depends on the person to determine a weaning off schedule, and a physician is best for this because the physician knows his medical history best. I would switch to 10mg of Adderall twice a day for 2 weeks and if there are no adverse effects then switch to 5mg twice a day for 2 weeks, then switch to 5mg once a day for 1-2 weeks, then be off of it completely.
Hate can be caused by his addiction, addictions can effect his personality that create the hate that you are describing
How long would they have to be at a rehab to successfully get off this drug? I thinkl hoever, he would only do it at home so what would be the easiest way?
A rehab facility traditionally likes to keep individuals for 30 days to help them weaning off the medication and teach them other psychological skills
The weaning off schedule I mentioned would be the best way for him to wean off the medication at home, he can also make an appointment with a therapist that specializes in addictions to help him cope through this process. He can see the therapist once a week.
Thank you so much. When are you on again in case we need you? I wish you all of Gods blessings. You are the first person to help us. Thank you again.
I am always happy to help. I am usually online 7 days a week from 9AM PST to 10PM PST, if needed to reach me
I hope I provided you with excellent service tonight